MAUDE Adverse Event Report: CORDIS US. CORP RAIN SHEATH TRANSRADIAL; DEVICE, HEMOSTASIS, VASCULAR

CORDIS US. CORP RAIN SHEATH TRANSRADIAL; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18190215 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f 10cm rain sheath radial catheter sheath introducer (csi) could not be introduced into the radial artery but "scratched" off.The coating of the sheath pulled off and pushed up.The procedure was completed using another non cordis csi.There was no reported patient injury.The csi was soaked; it was not wiped down with wet gauze.The patient did not have any unusually tough skin, scar tissue, or contractures of the joint.The procedure was completed using another non cordis csi.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 6f 10cm rain sheath radial catheter sheath introducer (csi) could not be introduced into the radial artery but "scratched" off.The coating of the sheath pulled off and pushed up.The procedure was completed using another non-cordis csi.There was no reported patient injury.The csi was soaked; it was not wiped down with wet gauze.The patient did not have any unusually tough skin, scar tissue, or contractures of the joint.The procedure was completed using another non-cordis csi.A non- sterile csi ¿6f,10cm sw radial" was received for evaluation.The returned components were the vessel dilator and the csi.The vessel dilator was received inserted inside the cannula of the csi.The unit was visually inspected and an accordioned condition extending 4 cm from the distal tip was noted.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis was performed by flushing the vessel dilator and csi.The water flowed through the distal tip as expected.Neither resistance to the water flow nor loose material was observed during the procedure.One lab sample mini guide wire was inserted/withdrawn in the vessel dilator.No anomalies were observed.The lab vessel dilator with the lab sample mini guidewire was inserted as a single unit and withdrawn through the csi by the cap.No anomalies were observed.However, light resistance was felt in the accordioned zone.The unit was inspected with a vision system confirming the accordioned condition.A product history record (phr) review of lot 18190215 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter sheath introducer (csi)~insertion difficulty¿ and ¿coating~delaminated¿ were not confirmed.The returned unit does not present with a delaminated condition and insertion difficulty cannot be determined in a laboratory setting.However, an accordioned condition was observed on the returned device.The exact cause of this condition could not be conclusively determined during the analysis.Procedural factors or patient specific anatomical features may have contributed to the reported insertion difficulty and subsequently led to the accordioned condition.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS US. CORP
14021 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
5452 betsy ross drive
santa clara 95054
7863138372
MDR Report Key17719722
Report Number9616099-2023-06594
Device Sequence Number20438207
Product Code MGB
UDI-Device Identifier10705032078948
UDI-Public(01)10705032078948(17)260228(10)18190215
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number506610S
Device Lot Number18190215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDESHEATH SLENDER CSI
Patient Age44 YR
Patient SexUnknown